LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Hormone question

 - UBBFriend: Email this page to someone!    
Author Topic: Hormone question
aliyalex
LymeNet Contributor
Member # 6976

Icon 1 posted      Profile for aliyalex     Send New Private Message       Edit/Delete Post   Reply With Quote 
I went off my bio-identical hormones cold turkey 2 weeks ago. I am feeling anxiety and depression. Could this be related? Thanks.
Posts: 830 | From Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Lymeorsomething
Frequent Contributor (1K+ posts)
Member # 16359

Icon 1 posted      Profile for Lymeorsomething     Send New Private Message       Edit/Delete Post   Reply With Quote 
Absolutely...what hormones were they? I know with cortisol you're supposed to taper the dosage off slowly. You may get a lull after stopping sex hormones too because the body may take some time to reassert its own production of those hormones...if it can at all....

--------------------
"Whatever can go wrong will go wrong."

Posts: 2062 | From CT | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
luvs2ride
Frequent Contributor (1K+ posts)
Member # 8090

Icon 1 posted      Profile for luvs2ride     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Ali,

May I ask why you went off the hormones?

I just drew blood yesterday to test my hormone levels. My LLMD does bio-identical hormones.

Did you have a problem with them?

--------------------
When the Power of Love overcomes the Love of Power, there will be Peace.

Posts: 3038 | From america | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
herbalfrog
Member
Member # 12711

Icon 1 posted      Profile for herbalfrog     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been on hormones for fourty years and my LLMD wanted me to get off. I went cold turkey, but was miserable, so I went back to 0.9mg and then after a month I scaled down to 0.625mg, which is doing great.I will continue to gradually decrease and we will eliminate it.

--------------------
Else

Posts: 82 | From Florida | Registered: Aug 2007  |  IP: Logged | Report this post to a Moderator
luvs2ride
Frequent Contributor (1K+ posts)
Member # 8090

Icon 1 posted      Profile for luvs2ride     Send New Private Message       Edit/Delete Post   Reply With Quote 
herbal,

Were you on bio-identical hormones?

They are much safer than traditional HRT.

--------------------
When the Power of Love overcomes the Love of Power, there will be Peace.

Posts: 3038 | From america | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
kelmo
Frequent Contributor (1K+ posts)
Member # 8797

Icon 1 posted      Profile for kelmo     Send New Private Message       Edit/Delete Post   Reply With Quote 
If you are on bio-identical, there is no reason to stop if it is helping your. You know your body.
Posts: 2903 | From AZ | Registered: Feb 2006  |  IP: Logged | Report this post to a Moderator
aliyalex
LymeNet Contributor
Member # 6976

Icon 1 posted      Profile for aliyalex     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you everybody. I am struggling not to give in to the fear and depression.

Yes, they were bio-identical. I stopped them b/c I had some cramping and bleeding and I am post menopausal. I grew fibroids in the past and was afraid that was happening again.

I see the gyn for an ultrasound of the lining Friday. He will evaluate the dosages then.

I under-estimated the reaction. Really intense. Thanks for the feedback. I need to be gentler. I was afraid of continuing them. It happened all of a sudden. Weird. Why would it suddenly feel like too much estrogen (bi-est)? Aliyah

Posts: 830 | From Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
luvs2ride
Frequent Contributor (1K+ posts)
Member # 8090

Icon 1 posted      Profile for luvs2ride     Send New Private Message       Edit/Delete Post   Reply With Quote 
Oh Ali,

I am so sorry you continue to have such a hard time of it.

My prayers and thoughts are with you.

Luvs

--------------------
When the Power of Love overcomes the Love of Power, there will be Peace.

Posts: 3038 | From america | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
janet thomas
Frequent Contributor (1K+ posts)
Member # 7122

Icon 1 posted      Profile for janet thomas     Send New Private Message       Edit/Delete Post   Reply With Quote 
Estriol is a too commonly used form of estrogen that is often referred to as bio-identical. Actually that's not completely true. It's often part of bi-est. Estriol is only high during pregnancy, other than that it's only present in very small amounts. So it's not really bio-identical. The FDA is trying to remove it from the marketplace and, finally, I agree with them. The best estrogen to use is estradiol. And not by mouth because oral estrogen will cause your sex hormone binding globulin to rise and that binds up the hormones and then you're in a catch 22 situation. Climara and Vivelle-Dot are two commonly used transdermal patches. But Climara almost always falls off and Vivelle never does. Also, you must cause a monthly withdrawl bleed by using a bio-identical progesterone cyclically, often the first 10 days of the month. If you don't use progesterone you'll end up with a lot of cramping and bleeding-I know cause I skipped the progesterone for 2 months. However, I personally use estradiol and testosterone pellets injected in my butt every 8 months or so. For progesterone I use vaginal suppositories, 45mg each, every other day for the first eleven days of each month. Prochieve is an expensive brand name. My local compounding pharmacy makes mine very inexpensively. I believe, being postmenopausal, that this HRT is one of the very best things I can do for my health. Google sottopellet if you want more info about the pellets. Using patches my FSH (Follicle Stimulating Hormone-signals the ovaries to make estradiol)was still too high (above 20-25) but using the pellets my FSH is usually around 15. That's a much better way to gauge if your HRT is sufficient. It took me many years to figure this out-most ob-gyns are as clueless about HRT as most ducks are about Lyme. Quack, quack.

[ 10. September 2008, 08:15 PM: Message edited by: janet thomas ]

--------------------
I am not a doctor and this is not medical advice but only my personal experience and opinion.

Posts: 2001 | From NJ | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.